Prostate Home > Flomax Overdose

As with any medication, it is possible to overdose on Flomax. Some common signs or symptoms of a Flomax overdose can include lightheadedness, dizziness, or fainting. The effects of a Flomax overdose can vary depending on several factors, such as how much of the medication was taken and whether it was taken with any other medications, alcohol, and/or drugs. Some treatment options can include pumping the stomach or administering medications to increase blood pressure.

Flomax Overdose: An Overview

Flomax® (tamsulosin hydrochloride) is a prescription medication that has been licensed to treat an enlarged prostate (known medically as benign prostatic hyperplasia, benign prostatic hypertrophy, or BPH). As with all medicines, it is possible to take too much Flomax. The effects of a Flomax overdose will vary depending on a number of factors, including how much Flomax was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Flomax, seek medical attention immediately.
 

Symptoms of a Flomax Overdose

The effects of a Flomax overdose may include:
 
  • Headaches
  • Low blood pressure when going from a sitting or lying down position to standing up (orthostatic hypotension).
     
This may cause signs or symptoms that include lightheadedness, dizziness, or fainting, especially when standing up.
 

Treatment for a Flomax Overdose

Given that there have been so few cases of people taking too much Flomax, it is also not known what the best treatment is for a Flomax overdose. If the Flomax overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Flomax overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Flomax.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2017 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.